Cyclosporine for Dry Eye Associated With Nivolumab: A Case Progressing to Corneal Perforation


    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:To present the clinical outcome of 2 cases of severe dry eye associated with Nivolumab, with 1 case progressing to corneal perforation.Design:Case report.Case 1:A 58-year-old man with metastatic melanoma was referred for the management of severe bilateral dry eyes after undergoing his sixth cycle of Nivolumab. The right eye progressed to corneal perforation 4 weeks after referral, after which Nivolumab was discontinued. When metastatic disease recurred, Nivolumab was continued with an ocular surface stabilized with an intensive regimen that included topical cyclosporine.Case 2:A 46-year-old woman with metastatic melanoma was referred for severe dry eye symptoms around the timing of her third cycle of Nivolumab. Improvement of symptoms and surface staining was achieved with a regimen that included aggressive lubrication and topical cyclosporine. On follow-up after completing Nivolumab therapy, metastatic melanoma has remained regressed.Conclusions:Nivolumab can cause or worsen dry eye disease to the point of corneal perforation. Given that its antitumor effect is immune-mediated, therapies targeting ocular surface inflammation can be effective for stabilizing dry eye disease in patients who continue treatment with Nivolumab.

    loading  Loading Related Articles